MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 K-WIRE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 K-WIRE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2739XLP02
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the surgeon used the cannulated probe.The vertebral body of the patient bone sclerosis, so the surgeon hit the probe with a hammer.When the surgeon tried to pull out the internal probe k-wire, base of probe k-wire broke.The surgeon removed the broken probe k-wire.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; the k-wire was examined visually and confirmed to be broken.A similar complaint involving a k-wire breakage resulted in the k-wire being sent for material analysis, which determined that the k-wire broke through ductile overload at multiple fracture initiation sites.Furthermore, no manufacturing defects were observed on the device features during this analysis.The reported k-wire breakage was likely due to cantilever forces contributing to an overload at the fracture site.
 
Event or Problem Description

Brand Name
XIA 3 K-WIRE ASSY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5551957
Report Number3004024955-2016-00039
Device Sequence Number19075909
Product Code LXH
UDI-Device Identifier07613327279344
UDI-Public(01)07613327279344
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2739XLP02
Device Lot Number21169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date07/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR